Last Saturday I started taking Monistat 3 for a yeast infection. I was itchy down below. I finished the medicine. While I was taking it, I had some pinkish discharge that finally went away after a few days. I thought I was clear of the yeast infection; however, when I had sex yesterday, I became very swollen afterwards and a little bit itchy. I started on Miconazole 7 last night. I am no longer swollen or itchy but a little red. Is my yeast infection back? Did it not fully go away and having sex made my symptoms noticeable?
Hi! If you were my patient, I would ask you to come in to see me at this point. The first thing I would want to do is to test to be certain that it really IS a yeast infection and not some other type of infection. I would then consider doing a yeast culture to see if the yeast is resistant to the monistat. I will usually prescribe Diflucan for yeast -- it is an oral medication. I like it better, because sometimes the vaginal preparations can cause a dermatitis (reaction) that is worse than the original infection. Hope this helps! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.